MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 5.5MM ELITE ABRADER BURR; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 5.5MM ELITE ABRADER BURR; SAW, POWERED, AND ACCESSORIES
Model Number 72200723
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the dyonics 5.5mm elite abrader burr was showing metal debris in the joint and rubbing on the inside shaft of the blade; the procedure was successfully completed without delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
One 72200723 dyonics 5.5mm elite abrader burr used during treatment, has not returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.The customer has provided images.The information provided states: ¿during surgery the dyonics 5.5mm elite abrader burr was showing metal debris in the joint and rubbing on the inside shaft of the blade, all material was removed¿.The image shows flaking on the device.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper use of device.Per ifu 10601209: ¿prior to deploying the cutting blade, ensure that the guide wire is retracted within the groove approximately 1.5 inches (38 mm) within the retrograde drill shaft and is not in the drill head window.The groove in the guide wire provides tactile feedback that it is retracted to the proper position.This will prevent possible device failure¿.Complaint history review was unattainable without a valid lot number and product code provided although query using entire elite abrader family indicated similar allegations.Batch review was unattainable without a valid lot number provided.Product met specifications upon release to distribution.

Brand Name
DYONICS 5.5MM ELITE ABRADER BURR
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10445528
Report Number1219602-2020-01302
Device Sequence Number3872543
Product Code HAB
UDI-Device Identifier03596010578013
UDI-Public03596010578013
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200723
Device Catalogue Number72200723
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;